Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 302, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2009, 5:32 PM MDT for Arthur County, Garden County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2009, 5:32 PM MDT (23:32 UTC)
- Expired
- Jul 20, 2009, 6:00 PM MDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 202332
SVRLBF
NEC005-069-210000-
/O.NEW.KLBF.SV.W.0302.090720T2332Z-090721T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM MDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 600 PM MDT
* AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BOURQUIM HILL...OR 18 MILES WEST OF
ARTHUR...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN GARDEN COUNTY AT 550 PM MDT
RURAL WESTERN ARTHUR COUNTY AT 550 PM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4175 10211 4175 10206 4174 10206 4173 10188
4142 10187 4142 10217
TIME...MOT...LOC 2331Z 002DEG 18KT 4166 10201
$$
POWER2 follow-up statements
000
WWUS53 KLBF 202340
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM MDT MON JUL 20 2009
NEC005-069-210000-
/O.CON.KLBF.SV.W.0302.000000T0000Z-090721T0000Z/
ARTHUR NE-GARDEN NE-
540 PM MDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EAST CENTRAL GARDEN AND WESTERN ARTHUR COUNTIES...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BOURQUIM HILL...OR 16 MILES WEST
OF ARTHUR...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN ARTHUR COUNTY AT 550 PM MDT
RURAL EASTERN GARDEN COUNTY AT 550 PM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4175 10211 4175 10206 4174 10206 4173 10188
4142 10187 4142 10217
TIME...MOT...LOC 2340Z 342DEG 17KT 4163 10198
$$
POWER000
WWUS53 KLBF 202349
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM MDT MON JUL 20 2009
NEC005-069-210000-
/O.CON.KLBF.SV.W.0302.000000T0000Z-090721T0000Z/
ARTHUR NE-GARDEN NE-
549 PM MDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EAST CENTRAL GARDEN AND WESTERN ARTHUR COUNTIES...
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BOURQUIM HILL...OR 14 MILES
NORTHWEST OF ARTHUR...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN ARTHUR COUNTY AT 600 PM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4175 10211 4175 10206 4174 10206 4173 10188
4142 10187 4142 10217
TIME...MOT...LOC 2349Z 292DEG 11KT 4167 10192
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT MON JUL 20 2009 .SYNOPSIS... UPPER LOW OVER SOUTH CENTRAL CANADA...DEEP TROUGH THROUGH THE GREAT LAKES AND H5 RIDGE OVER THE WESTERN CONUS. AT THE SURFACE WEAK COLD FRONT THROUGH THE NORTHERN PLAINS. WEAK SURFACE LOW OVER EASTERN COLORADO WITH INVERTED TROUGH THROUGH WESTERN NEBRASKA. && .DISCUSSION... MODELS IN GOOD AGREEMENT THROUGH THURSDAY ACROSS THE CENTRAL PLAINS. BY FRIDAY SOME DIFFERENCES ENTER INTO THE FORECAST INVOLVING THE STRENGTH OF THE WESTERN RIDGE. GFS MAINTANAINS A RIDGE ACROSS THE ROCKIES EXTENDING INTO BRITISH COLUMBIA AND BRINGING NORTH NORTHWEST FLOW OVER NEBRASKA. THE EUROPEAN DAMPENS THE RIDGE AND BRINGS MORE WESTERLY FLOW. THIS DIFFERENCE IS DUE TO THE DIFFERENT HANDLING OVER THE GREAT LAKES. THE GFS DEVELOPS A CLOSED LOW OVER THE LAKES AND ROTATES IT DEEP INTO THE UPPER MISSISSIPPI RIVER VALLEY AND THEN BACK OVER LAKE MICHIGAN. GFS ENSEMBLE RUNS SHOW THE OPERATIONAL RUN WITH THE WANDERING CLOSED LOW TO BE AN OUTLIER. HOWEVER AM NOT CONFIDENT IN THIS EUROPEAN SOLUTION OF A BROAD FLAT WESTERN RIDGE AND NONE OF THE GFS ENSEMBLES SHOW THE RIDGE FLATTENING. SO WILL TRY TO HOLD ON TO THE STATUS QUO IN THE FORECAST AND SEE WHAT LATER MODEL RUNS BRING. AM INCLINED TO LEAN NEW DAY SEVEN IN THE DIRECTION OF DAY 6 AND ASSUME THE WESTERN RIDGE REMAINS IN PLACE UTILIZING A PERSISTANCE TYPE FORECAST MODEL...UNTIL I SEE GREATER MODEL CONSISTENCY. TONIGHT TDS IN THE 60S AND POOLED ALONG FRONTAL BOUNDARY. SB CAPES IN THE 1500-2000 J/KG RANGE. MODERATELY UNSTABLE WITH ISOLATED ONGOING PRECIPITATION. AS THE FRONT BEGINS IS SOUTHWARD PUSH EXPECT STORMS TO FIRE WITH INCREASING COVERAGE AND SOME STORMS COULD BECOME SEVERE. .TUESDAY AND WEDNESDAY...THE FRONT PASSES OUT OF THE STATE HOWEVER SURFACE HIGH PRESSURE SLIDES QUICKLY SOUTH AND ALL MODELS SHOWING RESULTANT UPSLOPE FLOW BRINGING THUNDERSTORMS BACK INTO THE SOUTHWEST BY 12Z WEDNESDAY. POPS ALREADY IN THE GRIDS AND LEFT BUT THE TRAJECTORY OF THE HIGH SEEMS TO BE SUCH THAT ANY UPSLOPE SHOULD BE JUST OUTSIDE OF OUR CWA. .THURSDAY AND FRIDAY...A FRONTAL BOUNDARY CROSSES THE AREA AND THIS SHOULD PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY WHICH WILL BE THE FOCUS. .IN THE EXTENDED...THE WEEKEND AND EARLY NEXT WEEK SHOW THE POTENTIAL FOR WARMER TEMPERATURES IF THE EUROPEAN IS FOLLOWED. WE MAY SEE A RETURN TO THE 90S. && .AVIATION... FRONT HAS PUSHED THROUGH KVTN BUT POST FRONTAL TRW OVER THE DAKOTAS PUSHING SOUTHEAST HAVE INCLUDED TEMPO GROUPS FOR KVTN THROUGH EARLY EVENING WITH MVFR CONDITIONS VISIBILITIES. KLBF LOOKS MORE UNCERTAIN FOR THUNDERSTORMS HAVE LEFT OUT OF THE TAF THIS EVENING. STRATUS SIGNATURE SEEN AT KLBF FOR EARLY MORNING POST FRONTAL WILL TAKE A CLOSER LOOK AT TAF ISSUANCE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004-005-022>027-035>038-056>059-069>071-094. && SHORT TERM/EXTENDED...POWER/HIRSCH AVIATION...KECK
Hazardous weather outlook, Jul 20, 2:55 PM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 20 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-212100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON JUL 20 2009 /255 PM MDT MON JUL 20 2009/ ...SEVERE THUNDERSTORM WATCH TONIGHT FOR WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK COLD FRONT WILL MOVE TO THE SOUTH OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY THROUGH FRIDAY...HEAT...MOISTURE AND INSTABILITY WILL RETURN. A STATIONARY FRONT WILL BE LOCATED SOMEWHERE ACROSS THE CENTRAL PLAINS. THE FRONT AND ANY DISTURBANCE WHICH CROSSES THE CENTRAL PLAINS COULD BE SUFFICIENT FOR THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE TO BE STRONG SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL OR WIND DAMAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Local storm report, Jul 20, 4:44 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 6 NE ASHBY 42.09N 101.85W
07/20/2009 M1.00 INCH CHERRY NE PUBLIC
0302 PM HAIL 5 NNE ASHBY 42.09N 101.90W
07/20/2009 M1.00 INCH CHERRY NE PUBLIC
0340 PM HAIL MERRIMAN 42.92N 101.70W
07/20/2009 M1.00 INCH CHERRY NE FIRE DEPT/RESCUE
1 INCH DIAMETER HAIL OCCURRING AT TIME OF REPORT...ALONG
WITH ESTIMATED 50 TO 60 MPH WINDS AND HEAVY RAINFALL.
0352 PM HAIL 28 S VALENTINE 42.47N 100.55W
07/20/2009 E0.25 INCH CHERRY NE PUBLIC
0407 PM HAIL 10 W ARTHUR 41.57N 101.89W
07/20/2009 M1.25 INCH ARTHUR NE PUBLIC
50 CENT PIECE HAIL FALLING ALONG WITH VERY HEAVY RAIN.
0417 PM HAIL 10 SW ARTHUR 41.47N 101.83W
07/20/2009 M1.75 INCH ARTHUR NE PUBLIC
0420 PM HAIL 16 S MERRIMAN 42.69N 101.70W
07/20/2009 E1.00 INCH CHERRY NE PUBLIC
VERY HEAVY RAIN WITH SOME STANDING WATER ON ROADS.
0423 PM HAIL 29 S VALENTINE 42.45N 100.55W
07/20/2009 M1.25 INCH CHERRY NE PUBLIC
HEAVY RAIN REPORTED AT TIME OF HAIL REPORT.
0445 PM HAIL 8 NW LEMOYNE 41.37N 101.91W
07/20/2009 M2.00 INCH KEITH NE PUBLIC
0450 PM HAIL 2 NNW LEMOYNE 41.31N 101.81W
07/20/2009 E1.75 INCH KEITH NE PUBLIC
HAIL UP TO GOLFBALL SIZE WITH 60 MPH WINDS
0455 PM HAIL 5 W LEMOYNE 41.29N 101.90W
07/20/2009 E1.75 INCH KEITH NE PUBLIC
STRONG WINDS ALSO OCCURRING AT TIME OF REPORT BUT SPEED
UNKNOWN.
0457 PM HAIL 2 E LEMOYNE 41.29N 101.76W
07/20/2009 E1.00 INCH KEITH NE PUBLIC
0507 PM HAIL 11 NW GRANT 40.96N 101.88W
07/20/2009 M0.88 INCH PERKINS NE PUBLIC
0509 PM TSTM WND GST BIG SPRINGS 41.06N 102.07W
07/20/2009 M64.00 MPH DEUEL NE CO-OP OBSERVER
COOP OBSERVER MEASURED WIND GUST ON DAVIS AUTOMATED
WEATHER STATION.
0515 PM HAIL GRANT 40.84N 101.73W
07/20/2009 E1.00 INCH PERKINS NE PUBLIC
&&
CARMELLocal storm report, Jul 20, 4:50 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 7 SW BRANDON 40.73N 102.03W
07/20/2009 E1.75 INCH PERKINS NE PUBLIC
PUBLIC REPORT OF GOLF BALL SIZED HAIL OCCURRING IN
VENANGO.
&&
CARMELLocal storm report, Jul 20, 4:54 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 5 SW BRANDON 40.75N 102.00W
07/20/2009 M1.00 INCH PERKINS NE FIRE DEPT/RESCUE
TRAINED FIRE DEPARTMENT SPOTTER REPORTED AN ESTIMATED 50
MPH WINDS OCCURRING WITH THE HAIL...AT A LOCATION 2 MILES
SOUTHEAST OF VENANGO.
&&
CARMELLocal storm report, Jul 20, 5:01 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 7 SE WHITMAN 41.97N 101.44W
07/20/2009 E1.00 INCH GRANT NE PUBLIC
&&
BHIRSCHLocal storm report, Jul 20, 5:07 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 7 N LEMOYNE 41.39N 101.80W
07/20/2009 E2.50 INCH KEITH NE PUBLIC
&&
POWERLocal storm report, Jul 20, 5:11 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 SW IMPERIAL 40.47N 101.71W
07/20/2009 M2.75 INCH CHASE NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 47 min |
| Jul 20, 1:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 53 min |
| Jul 20, 2:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 20, 2:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 49 min |
| Jul 20, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 20, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 20, 3:04 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 41 min |
| Jul 20, 3:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 20, 3:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 36 min |
| Jul 20, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 42 min |
| Jul 20, 4:08 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 22 min |
| Jul 20, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 36 min |
| Jul 20, 4:31 PM MDT | Tornado Warning | LBF | Chase, Perkins | 29 min |
| Jul 20, 4:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 24 min |
| Jul 20, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 38 min |
| Jul 20, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 25 min |
| Jul 20, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.